Louisiana, 2025

Flash Flood and Astronomical Low Tide in Louisiana, December 4 to 8, 2025

December 4 to 8, 2025 · NWS LCH · 6 events in 4 counties and zones

A coastal low moved across the northern gulf coast producing rain and thunderstorms. Minor flooding occurred in Lafayette.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A coastal low moved across the northern gulf coast producing rain and thunderstorms. Minor flooding occurred in Lafayette. Strong north winds behind the front pushed tides below normal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 4, 11:38 AM CST, 52 minutes earlier. Its key messages:

  • Heavy rain continues as a coastal low remains offshore. Widespread 1 to 3 inches is expected with pockets of up to 6 inches possible.
  • An approaching cold front will keep precipitation lingering through early Saturday with milder air filtering in through early Sunday
  • Dry and cool conditions expected Monday through the midweek as a stronger high pressure airmass moves into the region.
Area forecast discussion, Dec 4, 11:38 AM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1138 AM CST Thu Dec 4 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...

.KEY MESSAGES...

- Heavy rain continues as a coastal low remains offshore.
  Widespread 1 to 3 inches is expected with pockets of up to 6
  inches possible.

- An approaching cold front will keep precipitation lingering through
  early Saturday with milder air filtering in through early
  Sunday

- Dry and cool conditions expected Monday through the midweek as a
  stronger high pressure airmass moves into the region.

&&

.SHORT TERM...
(Today through Saturday night)
Issued at 1124 AM CST Thu Dec 4 2025

Widespread heavy rain continues to impact Acadiana with
widespread 1 to 3 inches of rain and pockets of higher amounts.
Tonight through Saturday we will continue to see periods of
moderate to heavy showers as low pressure remains offshore with
weakness aloft. Moisture will remain an issue as PWATs remain near
the 90th percentile with low and mid-level RH values above 75%.
This will create conditions that will be favorable for efficient
rain rates and the possibility for localized flash flooding. As
the surface low continues to move eastward, conditions will slowly
improve. By the end of the weekend, dry air aloft will put an end
to the widespread rain with any remaining convection remaining
offshore.

Temperatures will remain chilly despite the overcast skies and
rain with lows in the 30s and 40s and highs in the 50s. Overall,
the short-term forecast is for wet and cold conditions.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 1124 AM CST Thu Dec 4 2025

The rest of the weekend and into next week looks to be calm due to
post-frontal high pressure and strong cold air advection. At the
start of the work week, we will be looking at some large
temperature swings with highs in the 50s to 60s and lows back down
into the 30s and 40s. This cool down will be short-lived as
onshore flow will return as surface high pressure builds in the
Gulf and pushes warm marine air north. Temperatures will rise in
response, with our highs breaking back into the 70s and our lows
into the 50s. The end of the week and going into the weekend will
be benign as dry air aloft will keep PWATs around half an inch and
PoPs will remain near zero.

&&

.AVIATION...
(18Z TAFS)
Issued at 1124 AM CST Thu Dec 4 2025

IFR to LIFR ceilings are impacting all terminals this morning and
will continue to impact our airports through this forecast cycle.
A coastal low continues to bring periods of moderate to heavy
rain with visibility dropping to MVFR/IFR levels near the showers.
Winds will remain from the N/NE around 10 knots through the TAF
forecast.

&&

.MARINE...
Issued at 1124 AM CST Thu Dec 4 2025

A small craft advisory is now in effect as ASCAT showed 20 knot
winds in our western waters. Winds will remain gusty and offshore
through tonight with the SCA ending at 09Z tonight. With the
offshore flow there is a possibility for a low water event (-1.0
ft below MLLW) during low tide on Friday morning. For the weekend
conditions will improve before another cold front brings more
gusty offshore winds on Monday.

&&

.FIRE WEATHER...
Issued at 1124 AM CST Thu Dec 4 2025

Widespread rain will continue to limit the danger of fire weather
across the region. KBDI values have fallen from the 700s to 400
and below across the CWA. Early next week dry air will reduce the
chance of rain to zero with gusty north winds and minimum RH
values in the 50s.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  49  35  49  40 /  90  30  20  50
LCH  57  41  51  45 /  90  20  50  50
LFT  57  42  51  45 / 100  40  50  60
BPT  59  41  52  45 /  80  10  40  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 3 AM CST Friday for GMZ430-432-450-
     452-470-472.

&&

SHORT TERM...14
LONG TERM....14
AVIATION...14

In the hours before

Special weather statement, Dec 4, 6:48 AM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
648 AM CST Thu Dec 4 2025

LAZ044-045-152>154-253-041315-
Upper Vermilion LA-Lower Iberia LA-Upper Iberia LA-Lafayette LA-
Upper St. Mary LA-Upper St. Martin LA-
648 AM CST Thu Dec 4 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN IBERIA...
SOUTHEASTERN LAFAYETTE...NORTH CENTRAL ST. MARY...NORTHEASTERN
VERMILION AND WEST CENTRAL ST. MARTIN PARISHES THROUGH 715 AM CST...

At 648 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lafayette to Erath. Movement was east at
40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lafayette, New Iberia, Abbeville, Catahoula, St. Martinville,
Jeanerette, Broussard, Youngsville, Erath, Delcambre, Loreauville,
Cade, Lydia, Acadiana Regional Airport, Jefferson Island, Sorrel,
Coteau, Lake Fausse Pointe, Charenton, and Parks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2988 9154 2994 9199 2995 9199 2996 9207
      2998 9211 3023 9204 3026 9159 3024 9156
      3024 9149
TIME...MOT...LOC 1248Z 270DEG 36KT 3020 9197 2998 9204

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tingler
Special weather statement, Dec 4, 7:08 AM CST, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
708 AM CST Thu Dec 4 2025

LAZ045-153-041345-
Upper Iberia LA-Upper St. Martin LA-
708 AM CST Thu Dec 4 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN IBERIA AND CENTRAL
ST. MARTIN PARISHES THROUGH 745 AM CST...

At 708 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Catahoula to near New Iberia. Movement was
east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Iberia, Loreauville, and Lake Fausse Pointe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2996 9136 2996 9137 2999 9183 3019 9179
      3021 9149 3020 9149 3019 9147 3014 9147
      3013 9146 3011 9147 3010 9147 3010 9138
      3006 9137 3006 9132
TIME...MOT...LOC 1308Z 271DEG 35KT 3018 9171 3002 9177

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Tingler
Local storm report, Dec 4, 11:43 AM CST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1143 AM CST Thu Dec 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Rain             2 E Cade                30.09N 91.87W
12/04/2025  M5.31 Inch       St. Martin         LA   Mesonet

            Mesonet station CADL1 ULL CADE FARM
            LAFAYETTE13 SE LA US.

&&

NRS

The radar

The Lake Charles radar (KLCH), 116 km away, was scanning. The volume nearest the first event began at 18:32 UTC.

Open the radar archive at this moment

Event by event

5 astronomical low tide, 1 flash flood. Local standard time, as filed.

Flash Flood, Lafayette

When
December 4, 12:30 PM CST to 1:30 PM CST
Where
Lafayette County, 0.94 mi NNE of Lafayette to 0.99 mi N of (Lft)lafayette Rgnl
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
30.232, -92.013

Heavy rain fell across sections of Lafayette with totals ranging from 4 to 6 inches. Ponding on streets occurred in Lafayette and the Vermilion River reached minor flood stage at Surrey Street.

Astronomical Low Tide, Lower Vermilion Parish

When
December 5, 6:00 AM CST to 10:30 AM CST
Where
Lower Vermilion Parish forecast zone
Reported by
Other Federal Agency
Coordinates
29.809, -92.304 (the zone’s center; the record gives no point)

The tide at Fresh Water Lock fell below -1 foot MLLW for multiple hours and bottomed out at -1.44 foot.

Astronomical Low Tide, West Cameron

When
December 5, 7:00 AM CST to 10:00 AM CST
Where
West Cameron forecast zone
Reported by
C-MAN Station
Coordinates
29.847, -93.199 (the zone’s center; the record gives no point)

The tide at Cameron fell below -1 foot MLLW for multiple hours and bottomed out at -1.4 foot.

Astronomical Low Tide, East Cameron

When
December 5, 7:30 AM CST to 10:00 AM CST
Where
East Cameron forecast zone
Reported by
C-MAN Station
Coordinates
29.847, -93.199 (the zone’s center; the record gives no point)

The tide at Cameron fell below -1 foot MLLW for multiple hours and bottomed out at -1.4 foot.

Astronomical Low Tide, West Cameron

When
December 8, 10:45 AM CST to 1:00 PM CST
Where
West Cameron forecast zone
Reported by
C-MAN Station
Coordinates
29.847, -93.199 (the zone’s center; the record gives no point)

The tide at Cameron fell below -1 foot MLLW for multiple hours and bottomed out at -1.11 foot.

Astronomical Low Tide, East Cameron

When
December 8, 10:45 AM CST to 12:45 PM CST
Where
East Cameron forecast zone
Reported by
C-MAN Station
Coordinates
29.847, -93.199 (the zone’s center; the record gives no point)

The tide at Cameron fell below -1 foot MLLW for multiple hours and bottomed out at -1.11 foot.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Astronomical Low Tide
Unusually low water from tides and offshore wind that caused impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304833, 1305080, 1305078, 1305079, 1305081, 1305082.